aequationes mathematicae

, Volume 12, Issue 1, pp 94–107 | Cite as

Partially ordered sets and the rogers-ramanujan identities

  • George E. Andrews
Research Papers

IMP Primary Subject Classification


Secondary Subject Classifications

05A17 05A15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Andrews, G. E.,An Analytic Proof of the rogers-Ramanujan-Gordon Identities, Amer, J. Math.88, 844–846 (1966).Google Scholar
  2. [2]
    Andrews, G. E.,On q-Difference Equations for Certain Well-poised Basic Hypergeometric Series, Quart, J. Math.19, (2), 433–447 (1968).Google Scholar
  3. [3]
    Andrews, G. E.,A Generalization of the Classical Partition Theorems, Trans. Amer. Math. Soc.145, 205–221 (1969).Google Scholar
  4. [4]
    Andrews, G. E.,Generalizations of the Durfee Square, J. London Math. Soc.3, (2), 563–570 (1971).Google Scholar
  5. [5]
    Andrews, G. E.,Sieves for Theorems of Euler, Rogers, and Ramanujan [from The Theory of Arithmetic Functions edited by A. A. Gioia and D. L. Goldsmith, Springer- Verlag. Lecture Notes in Mathematics, no. 251], (Springer, New York 1972), pp. 1–20.Google Scholar
  6. [6]
    Andrews, G. E.,Number Theory (W. B. Saunders, Philadelphia 1971).Google Scholar
  7. [7]
    Andrews, G. E.,Partition Identities, Advances in Math.9, 10–51 (1972).CrossRefGoogle Scholar
  8. [8]
    Andrews, G. E.,Sieves in the Theory of Partitions, Amer, J. Math.94, 1214–1230 (1972).Google Scholar
  9. [9]
    Andrews, G. E.,On the Alder Polynomials and a New Generalization of Rogers-Ramanujan Identities (to appear).Google Scholar
  10. [10]
    Bailey, W. N.,Generalized Hypergeometric Series (Stechert-Hafner, N.Y. 1964).Google Scholar
  11. [11]
    Cayley, A.,Note on a Partition-series, Amer. J. Math.6, 63–64 (1884).Google Scholar
  12. [12]
    Gordon, B.,A Combinatorial Generalization of the Rogers-Ramanujan Identities, Amer. J. Math.83, 393–399 (1961).Google Scholar
  13. [13]
    Hardy, G. H. andWright, E. M.,An Introduction to the Theory of Numbers (Oxford Univ. Press, Oxford 1960), 4th ed.Google Scholar
  14. [14]
    Landau, E.,Elementary Number Theory (Chelsea, New York 1966).Google Scholar
  15. [15]
    Ramanujan, S. andRogers, L. J.,Proof of Certain Identities in Combinatory Analysis, Proc. Cambridge Philos. Soc.19, 211–216 (1919).Google Scholar
  16. [16]
    Selberg, A.,Über einige arithmetische Identitäten Avhandlinger Norske Akad., 1936, no. 8.Google Scholar
  17. [17]
    Slater, L. J.,Generalized Hypergeometric Functions (Cambridge Univ. Press, Cambridge 1966).Google Scholar
  18. [18]
    Sylvester, J. J.,A Constructive Theory of Partitions, Arranged in Three Acts, and Interact, and an Exodion, Amer. J. Math.5, 251–330 (1882), [or pp. 1–83 of The Collected Mathematical Papers of James Joseph Sylvester, Vol. 4, Cambridge Univ. Press, Cambridge 1912].Google Scholar

Copyright information

© Birkhäuser-Verlag 1975

Authors and Affiliations

  • George E. Andrews
    • 1
  1. 1.The Pennsylvania State UniversityUniversity ParkUSA

Personalised recommendations